MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35DFH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) for the lot number 17387339l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.
 
Event or Problem Description
It was reported that a male patient underwent an ablation procedure for premature ventricular contractions (pvcs) with a thermocool® sf nav bi-directional catheter and suffered a cardiac tamponade requiring pericardiocentesis.While mapping with the thermocool® sf nav bi-directional catheter, the physician abruptly maneuvered the catheter to another location in the ventricle.No force issues were observed.Ten minutes later, the physician noticed impaired cardiac movement.Pericardial effusion was detected via ultrasound.Pericardiocentesis yielded an unspecified volume of fluid.Patient was transferred to the intensive care unit (icu).There is no information regarding extended hospitalization or patient outcome.There were no patient factors cited that may have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.There were no errors of issues reported on any biosense webster, inc.Products or equipment during the procedure.No transseptal puncture was performed.There is no sheath information.There is no information regarding generator parameters, generator settings, power titration, overall ablation time at the site of injury, or last ablation cycle time at the site of injury, as no ablation was being performed at the time of injury.Irrigated catheter flow was set at 2 ml/min during mapping, 8 ml/min while ablating at less than 30 watts, and 17 ml/min while ablating at greater than 30 watts.There is no information regarding anticoagulation during the procedure.
 
Additional Manufacturer Narrative
The biosense webster inc.Failure analysis lab received the device for evaluation on 5/14/2018.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a male patient underwent an ablation procedure for premature ventricular contractions (pvcs) with a thermocool® sf nav bi-directional catheter and suffered a cardiac tamponade requiring pericardiocentesis.While mapping with the thermocool® sf nav bi-directional catheter, the physician abruptly maneuvered the catheter to another location in the ventricle.No force issues were observed.Ten minutes later, the physician noticed impaired cardiac movement.Pericardial effusion was detected via ultrasound.Pericardiocentesis yielded an unspecified volume of fluid.Patient was transferred to the intensive care unit (icu).There is no information regarding extended hospitalization or patient outcome.The device was visually inspected and it was found in good conditions.An electrical test was performed on the catheter and no electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Then, magnetic sensor functionality was tested on carto and the catheter was properly visualized, no errors were observed.A deflection test was performed and the catheter was deflecting correctly.Additionally, a cool flow pump test was performed and the device was irrigating correctly, no irrigation issues were observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During the manufacturing process, inspections and functional tests are in place to prevent failures from leaving the facility.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7453383
Report Number2029046-2018-01461
Device Sequence Number1373044
Product Code LPB
UDI-Device Identifier10846835003215
UDI-Public10846835003215
Combination Product (Y/N)N
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberBNI35DFH
Device Lot Number17387339L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/26/2018
03/26/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date05/17/2018
07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;